To help with premenopause symptoms, I started using an over the counter progesterone cream. I have been taking synthroid for Hashimoto's for 15 years. After about 2 months of using the cream, I have been experiencing heart palpitations and many sleepless nights. I stopped using the cream and consulted my endocrinologist, who said that the cream could be causing these symptoms and suggested I stop using the cream altogether. Thyroid tests are all normal.
Could you please offer your opinion as to any adverse side effects of using progesterone creams in women who take synthroid for thyroiditis?
Not a significant interaction (unlike estrogen and thyroid) in most cases - if levels ok, then it was not likely thyroid related. Progesterone alone could be causing those symptoms independent of thyroid.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.